MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA OPTITORQUE; CATHETER, INTRAVASCULAR, DIAGNOSTIC

TERUMO CORPORATION, ASHITAKA OPTITORQUE; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 40-5023
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device is not available for return; therefore, an investigation could not be performed.History investigation of the product with the included product code/lot #.No anomaly was found in the manufacturing and shipping inspection records.No similar report from other facilities was found.Before the packaging of this product, 100% visual inspection is performed, and then the product is shipped in the unit box to prevent kinking.Since no anomaly was found in the manufacturing and shipping inspection records, it was impossible to clarify the cause.Ashitaka factory assures the quality of this product by performing the following work and controls.Prior to packaging, 100% visual inspection of the catheter is performed to confirm that there are no anomalies such as kinks.During packaging and cartooning processes dedicated containers are used for handling the product to protect the product and to prevent the occurrence of the kink.After being sealed in the peel pack, the product is kept in the state of being hung until it is packed in the unit box so that any undesirable force to the product can be avoided.Instructions for use (ifu) of this product includes the following directions for use and caution: (i) directions for use/ 4.- insert the guide wire alone into the artery.Then proceed to advance the catheter into the artery over the guide wire.(ii) caution - to avoid damage to the catheter after it has been advanced into the vessel, manipulate the guide wire carefully.Particularly when negotiating a bend in the catheter and/or when passing through the catheter's tip.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical received an fda medwatch report (b)(4).The event description states that the diagnostic radial catheter bent during its use in a patient.It was subsequently removed and replaced, resulting in no harm to the patient.The incident took place in the electrophysiology lab.Additional information was received 19 jun 2024: there was no reported tortuosity that could have affected catheter manipulation within the patient.The patient's condition is currently unknown.

Brand Name
OPTITORQUE
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19707872
Report Number9681834-2024-00113
Device Sequence Number12471382
Product Code DQO
UDI-Device Identifier04987350703521
UDI-Public(01)04987350703521(17)260131(10)230203
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K150232
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number40-5023
Device Catalogue NumberRH*5BL3521A
Device Lot Number230203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Initial Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown